MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspection by the customer, part of the fanelli laparoscopic endobiliary stent set had broken off inside the package.The inspection had been completed before patient contact.The product was stored correctly and had not been exposed to light or direct sunlight.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d10 - product received on: 12aug2019.Investigation - evaluation: a review of the documentation including the complaint history, device history record, instructions for use (ifu), quality control and specifications, as well as a visual inspection of the retuned device was conducted during the investigation.One unopened device was returned for investigation.Visual examination showed that both flanges were separated from the stent.The complaint was able to be confirmed based on customer testimony and evaluation of the returned device.However, there is no evidence to suggest that product was not manufactured to current specifications.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient controls are in place to detect this failure mode prior to distribution.The risks of the device were deemed acceptable when weighed against the benefits.A review of the device history record for lot 7917604 found no nonconformances.A database search found no other complaints from the given device lot.There is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "how supplied: store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could be traced to the environment, specifically the user's failure to follow instructions.A previous complaint investigation regarding the same customer showed this device being exposed to light while in storage.It is likely due to this light exposure that the device became brittle.The product instructions for use (ifu) states to store the device in a dark place and cook suggests this to prevent this failure from recurring in the future.Appropriate measures have been taken to address this failure mode.Cook will continue to monitor for similar complaints.The appropriate personnel have been notified.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8822995
Report Number1820334-2019-01775
Device Sequence Number2348674
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)200516(10)7917604
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2020
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Device Lot Number7917604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1